Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 15, NWS Brownsville, TX

March 25, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 25, 2008, 1:13 AM CDT for 8 counties in Texas. It took effect at Mar 25, 2008, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 1:13 AM CDT (06:13 UTC)
In effect from
Mar 25, 2008, 10:00 AM CDT
Expired
Mar 25, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 250613
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
113 AM CDT TUE MAR 25 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

TXZ248>257-260000-
/O.UPG.KBRO.FW.A.0014.080325T1500Z-080326T0000Z/
/O.NEW.KBRO.FW.W.0015.080325T1500Z-080326T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
113 AM CDT TUE MAR 25 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP
DURING THE LATE MORNING ON TUESDAY AND PERSIST UNTIL EARLY TUESDAY
EVENING. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...WILL
PRODUCE AN ENHANCED RISK OF DANGEROUS WILDFIRE ACROSS DEEP SOUTH
TEXAS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS FROM 10 AM CDT TO 7 PM CDT TODAY.

RESIDENTS ARE URGED NOT TO BURN TRASH OR YARD DEBRIS TODAY DUE TO
THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW
ANY SMOKING MATERIALS FROM THEIR VEHICLES...AND SHOULD NOT DRIVE
OFF ROAD INTO GRASSY AREAS. A BURN BAN REMAINS IN EFFECT FOR ALL
OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER... FAILURE TO
ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION
BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PHILO
1 follow-up statement
000 
WWUS84 KBRO 251609
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1109 AM CDT TUE MAR 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

TXZ248>257-260100-
/O.NEW.KBRO.FW.A.0015.080326T1500Z-080327T0300Z/
/O.CON.KBRO.FW.W.0015.000000T0000Z-080326T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1109 AM CDT TUE MAR 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
7 PM CDT THIS EVENING. 

SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 
MPH WILL DEVELOP DURING THE LATE MORNING ON WEDNESDAY AND PERSIST
UNTIL EARLY WEDNESDAY NIGHT. THESE WINDS...COMBINED WITH ABUNDANT
CURED FUELS...WILL PRODUCE AN ENHANCED RISK OF DANGEROUS WILDFIRE
ACROSS DEEP SOUTH TEXAS. THEREFORE...A FIRE WEATHER WATCH IS IN
EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM CDT TO 10 PM CDT
WEDNESDAY. 

RESIDENTS ARE URGED NOT TO BURN TRASH OR YARD DEBRIS TODAY OR
WEDNESDAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE
URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES...
AND SHOULD NOT DRIVE OFF ROAD INTO GRASSY AREAS. A BURN BAN
REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY
COUNTY. REMEMBER...FAILURE TO ABIDE BY THE BURN BAN MAY RESULT 
IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND
COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND
SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT
CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 7:30 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Mar 24, 7:30 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT MON MAR 24 2008

.DISCUSSION...A HIGH PRESSURE RIDGE WILL MAINTAIN CLEAR TO PARTLY
CLOUDY SKIES AND SLIGHTLY HIGHER THAN NORMAL TEMPERATURES OVER THE
RIO GRANDE VALLEY THROUGHOUT THE FORECAST PERIOD. THE WINDS WILL
REMAIN SOUTHEASTERLY THROUGH EARLY NEXT WEEK. THE WINDS WILL BECOME
MODERATE AND GUSTY DURING THE AFTERNOONS AND EARLY EVENINGS FOR THE
NEXT FEW DAYS AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTH TEXAS
INCREASING THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS. OTHERWISE
THE WINDS WILL BECOME LIGHT DURING THE  OVERNIGHT PERIODS AND LIGHT
TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS THURSDAY
THROUGH NEXT MONDAY. DRY CONDITIONS WILL PREVAIL OVER THE RIO GRANDE
VALLEY THROUGH EARLY NEXT WEEK. THE CURRENT FORECAST PACKAGE LOOKS
GOOD THEREFORE NO CHANGES ARE ANTICIPATED AT THIS TIME.
&&

.MARINE...AT 7 PM BUOY 42020 REPORTED EAST WINDS AROUND 12 KNOTS
SEAS LOWERING TO NEAR 5 AT A PERIOD OF 8 SECONDS. WITH THE SEAS
DROPPING BELOW 7 FEET FOR THE LAST FEW HOURS WILL GO AHEAD AND END
THE SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS 20 TO 60 MILES EAST
OF SOUTH PADRE ISLAND. OTHERWISE...MODERATE WINDS AND SEAS ARE
FORECAST TO PERSIST THROUGH TUESDAY MORNING THEN A STRENGTHENING OF
THE PRESSURE GRADIENT TUESDAY AFTERNOON INTO WEDNESDAY SHOULD
INCREASE THE WINDS AND WAVES AND LIKELY PROMPT SMALL CRAFT
ADVISORIES FOR ALL COASTAL WATERS STARTING WITH THE THE LAGUNA MADRE
TUESDAY AFTERNOON AND EARLY EVENING THEN SPREADING EAST OVER THE
OUTER WATERS TUESDAY EVENING AND CONTINUING INTO WEDNESDAY.
&&

.AVIATION...THE AFTERNOON CUMULUS DECK WILL CONTINUE TO DISSIPATE
THIS EVENING AS THE SOUTHEAST WINDS DIMINISH AND THE LOST OF HEATING
REDUCES THE MIXING. VFR CONDITIONS WITH MOSTLY CLEAR SKIES SHOULD
PERSIST OVERNIGHT INTO EARLY TUESDAY MORNING. CLOUDS SHOULD REFORM
AROUND MID MORNING TUESDAY WITH A BROKEN 4000 TO 6000 FOOT DECK BY
THE AFTERNOON MAINLY ACROSS THE EASTERN HALF OF THE REGION AS WELL
AS THE REGIONAL AIRPORTS. SOUTHEAST WINDS INCREASE BETWEEN 20 AND 30
MPH WITH A FEW HIGHER GUSTS THROUGH THE AFTERNOON.
&&

.FIRE WEATHER...INCREASING SOUTHEAST WINDS ON TUESDAY ARE EXPECTED
TO RANGE BETWEEN 15 AND 30 MPH WITH SOME HIGHER GUSTS. CONTINUED DRY
CONDITIONS AND CURED FUELS MAY POSE A FIRE WEATHER THREAT WITH AN
ENHANCED RISK OF DANGEROUS WILDFIRE ACROSS DEEP SOUTH TEXAS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH TXZ248>257
10AM TO 7PM TUE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM FORECAST GRAPHICS ARE AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM

SYNOPTIC/GRIDS....63
MARINE/AVIATION...59
MESO/FXC........VEGA
Hazardous weather outlook, Mar 24, 9:45 AM CDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT MON MAR 24 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-251100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
945 AM CDT MON MAR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT ALONG THE LOWER TEXAS COAST DUE
TO SUBSIDING ROUGH SWELLS. THERE IS A MODERATE RISK OF RIP CURRENTS
AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED ALONG THE LOWER TEXAS
COAST TUESDAY THROUGH FRIDAY...ESPECIALLY FROM 20 TO 60 NAUTICAL
MILES OFFSHORE...DUE TO EXPECTED STRONG WINDS AND ROUGH SEAS. A
MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS
POSSIBLE THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 11:09 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more35 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.